Skip to Content

Is there hair loss associated with use of cisplatin and alimta?

Responses (1)

Rajive Goel 19 Oct 2010

Alimta (pemetrexed) is a prescription chemotherapy medication, and hair loss is one of the possible side effects. In one clinical study, hair loss was reported in up to 7% of people who took Alimta alone. Even more people develop hair loss when Alimta is combined with other chemotherapy medications.

Hair loss is seen because chemotherapy affects all fast-growing cells throughout the body. Therefore, in addition to killing cancer cells, it kills fast-growing normal cells. With some chemotherapy medications, such as Alimta, this can include hair cells. Using Alimta along with other chemotherapy medications can increase the risk of hair loss even more.

If you are concerned about hair loss with Alimta, be sure to discuss it with the doc/pharmacist who prescribed the med.

Take care, be well, all the best.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions